Pain meds

Hi iv been living with Fibro,ostio arthritis,thoracic outlet syndrome and nerve damage for 10yrs been on a huge amount of different pain meds and find I'm sensitive to a lot iv been on nortripiline for the past two month and haven't felt any benefit although my doctor started me on a low dose to start me off, but iv been feeling very depressed and feeling out if my depths and not feeling I can cope with situations that crop up I feel the tablets are the cause has anyone had the same feelings with theses tablets

4 Replies

oldestnewest
  • Hi Pagan

    That's not a medicine I've had but if you are feeling that bad, can I suggest you get back in touch with your GP (or whoever prescribed it) as soon as possible. Let them know that the either the tablet or the dose doesn't seem to be working. I believe it is usual practice to start you on a low dose of these sorts of meds. One of my meds is fluoxetine and I was started on a low dose. Generally they say these things will take at least a month to kick in. Perhaps this one takes a little longer. Best to check with your GP, they're the experts.

    Good luck, hope you get the answer you need soon.

    Margaret.xx

  • They are meant to be an antidepressant, but I do find that some of the antidepressants have actually made my moods much worse, so yes, it could be the cause. Don't stop it suddenly though - that will just make the mood swing even worse still. you do have to come of antidepressants very slowly to avoid worse mental (and sometimes physical) effects.

  • Yes I was on nortriptyline & felt similar & was only on maybe 75mg. It also was horrible constipation & heart flutters. I slowly backed dose off in reverse same way as I stepped up to it/ ask your doctor. I'm now on 900mg Gabapentin & very few symptoms BUT still feelings of black clouds however think mindset stuck in a rut regardless of drugs....I have similar pain issues..peripheral nerve damage & horrible Thoracic pain but didn't test for TOS. Good luck..don't give up..be your own best advocate!

  • This requires careful looking at. Are you being treated for pain or are you being treated for depression?

    Everyone has different responses to drugs, thus you cannot rely on what someone else experiences. It is your experience. You need to do research on how you are responding. Is your sleep being affected? New research is suggesting that sleep is the time that waste products are removed from the brain. Hence reduced sleep more accumulation of waste products and brain fog as a result.

    Thoracic outlet syndrome could be caused by muscle cramp or muscle cramp being a contributor to making it worse. It is worth while seeing a McTimony chiropractor to investigate the issue of muscle cramps to determine if there are any muscle cramps that need removing.

    Worth with pain and discomfort requires extra brain work which can leave the brain saying it has had enough with the resultant temporary switch off. Temporary switch off has all the symptoms of depression, but is not depression.

    You think the tablets may be causing the problem. You need to the experiment to determine this bearing in mind that all drugs taken for a long time are additive. So there may be side effects if you suddenly stop taking the drug. Discuss with the GP and pharmacist ways of coming off the drug to test the hypothesis that it is causing you a problem. By law a GP is not responsible for knowing the effects of a drug. The pharmacist is.

    Fibro symptoms could be overcontracted muscle. It is worth exploring ways of uncontracting the over contracted muscle if this is the case.

    Unfortunately it is a fact of life that many medical consultants do not know how muscle behaviour contributes to pain and discomfort. And that muscle behaviour can be modified by physical regimes to reduce pain and discomfort.

    Hope this helps.

You may also like...